MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2278-0500
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module blood infusion set was under infusing the following information was received by the initial reporter with the following verbatim: it was reported by customer that the blood tubing spike stuck in blood bag at time of flush, resulting in patient not receiving final 30 ml flush and losing 30 ml prbc.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of connection issues could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material 2278-0500 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.
 
Additional Manufacturer Narrative
Pr# (b)(4) concurrent flow/simultaneous flow (underinfusion).The customer reported the blood spike stuck in the bag, and returned one used set of material 2278-0500, lot unknown.Upon initial visual examination, the set had no defects or abnormalities.The set was tested by connecting to an iv bag in the lab, but no issues were observed.There was no flow achieved in the set, as the dried blood has clogged the set.The spike was able to create a seal in the bag, and it was also able to be removed.The spike dimensions were verified to be within specification using the microscope.A device history record review could not be performed on material 2278-0500 because the lot number is unknown.The supplier for the spike component was contacted and they were able to confirm that the manufacturing process does not have a root cause for the issue.The root cause is unknown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS PUMP MODULE BLOOD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19806991
Report Number9616066-2024-01019
Device Sequence Number12700095
Product Code FPA
UDI-Device Identifier10885403223266
UDI-Public(01)10885403223266
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2278-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown